Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 93, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 10, 2016, 12:23 PM CDT for Calcasieu Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 12:23 PM CDT (17:23 UTC)
- Expired
- Jul 10, 2016, 12:51 PM CDT
- In force
- 28 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 4 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.4 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285 WUUS54 KLCH 101723 SVRLCH LAC019-101830- /O.NEW.KLCH.SV.W.0093.160710T1723Z-160710T1830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1223 PM CDT SUN JUL 10 2016 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA... * UNTIL 130 PM CDT * AT 1222 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARLYSS...OR NEAR LAKE CHARLES REGIONAL AIRPORT...MOVING NORTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... LAKE CHARLES AND LAKE CHARLES REGIONAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3007 9335 3016 9339 3024 9313 3013 9308 TIME...MOT...LOC 1722Z 243DEG 13KT 3014 9331 HAIL...<.75IN WIND...60MPH $$ BRAZZELL
3 follow-up statements
334 WWUS54 KLCH 101729 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1229 PM CDT SUN JUL 10 2016 LAC019-101830- /O.CON.KLCH.SV.W.0093.000000T0000Z-160710T1830Z/ CALCASIEU LA- 1229 PM CDT SUN JUL 10 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHEASTERN CALCASIEU PARISH... AT 1228 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE CHARLES REGIONAL AIRPORT...MOVING EAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... LAKE CHARLES AND LAKE CHARLES REGIONAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3010 9330 3016 9334 3024 9313 3013 9308 TIME...MOT...LOC 1728Z 252DEG 14KT 3014 9328 HAIL...<.75IN WIND...60MPH $$ BRAZZELL
706 WWUS54 KLCH 101743 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1243 PM CDT SUN JUL 10 2016 LAC019-101830- /O.CON.KLCH.SV.W.0093.000000T0000Z-160710T1830Z/ CALCASIEU LA- 1243 PM CDT SUN JUL 10 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHEASTERN CALCASIEU PARISH... AT 1242 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE CHARLES REGIONAL AIRPORT...MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... LAKE CHARLES AND LAKE CHARLES REGIONAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3011 9324 3017 9328 3024 9313 3013 9308 TIME...MOT...LOC 1742Z 257DEG 15KT 3015 9320 HAIL...<.75IN WIND...60MPH $$ BRAZZELL
238
WWUS54 KLCH 101751
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1251 PM CDT SUN JUL 10 2016
LAC019-101801-
/O.CAN.KLCH.SV.W.0093.000000T0000Z-160710T1830Z/
CALCASIEU LA-
1251 PM CDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALCASIEU PARISH
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS
OF 40 TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3011 9324 3017 9328 3024 9313 3013 9308
TIME...MOT...LOC 1750Z 243DEG 13KT 3016 9317
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:38 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 10, 9:38 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 938 AM CDT SUN JUL 10 2016 .DISCUSSION... Wx map shows weak high pressure ridging across the Eastern Gulf, with a general SW flow across our region. Radar showing SCT SHRA/ISO TSRA across Lower Acadiana this morning, ISO elsewhere from I-10 south into the coastal waters. C and SC LA will continue to be the primary focus for SCT SHRA/TSRA for the remainder of the morning into the afternoon hours, keeping 50% there, and dropping off gradually to 30% for SE TX and the coastal waters. Remainder of forecast on track, another hot and humid day with heat index values still expected to reach 100-105 range. DML && .PREV DISCUSSION... /issued 631 AM CDT SUN JUL 10 2016/ DISCUSSION... 10/12Z TAF Issuance. AVIATION... VFR conditions prevail acrs the area with the exception of some patchy MVFR vsby reductions near AEX due to fog. Otherwise, some high clouds are streaming in from the west while KLCH radar shows only a few small -SHRA over the lower Atchafalaya Basin and offshore. Fog will burn off shortly with CU developing by mid to late morning, along with a few SHRA/TSRA. Convection will become more sctd through the aftn as ridge aloft weakens in response to a shortwave trof over the lower MS valley. Retained VC mention in TAFs, but opted not to insert TEMPO groups at this time and will let later shifts amend as necessary. Outside of convection, VFR to prevail with lt and vrbl or Sly winds expected. 24 PREV DISCUSSION... /issued 339 AM CDT SUN JUL 10 2016/ DISCUSSION... Observations and radar show a pretty typical summertime morning across the forecast area. Air temperatures are in the mid to upper 70s with dew points in the mid 70s. Isolated nocturnal showers with an occasional lightning storm, dot the coastal waters, with activity weakening as it moves inland. A change in the upper level weather pattern will take place today as the center of the pesky upper level ridge will become more established over the southwest U.S. This will allow a short wave to drop down out of the southern plains and carve out a general upper level weakness over the region that will prevail through most of the up-coming week. Meanwhile...at the surface and the low levels, high pressure will be centered off of Florida and ridge westward across the Gulf South and into the forecast area. This will keep a moist southerly flow off the Gulf going. Putting this together, rather typical summertime weather should prevail through the forecast period. Daytime heating will work on the Gulf moisture to provide scattered showers and thunderstorms, mainly from late morning into early evening. With the increase in clouds and convection, air temperatures and heat index readings will be near climo values. Rua MARINE... Currently...southwest winds at 10 to 15 knots occurring over the coastal waters as weak high pressure at the surface ridges across the northern Gulf of Mexico. A few nocturnal showers have developed over the coastal waters which is typical for summertime. This activity will continue through sunrise as it moves from the south to the north. Weather pattern will not change much at the surface for the next several days. Typical summertime pattern as a surface high will be centered off of Florida and ridge across the northern Gulf of Mexico and into the coastal waters. Therefore, light to moderate onshore flow will prevail, with seas running from 1 to 2 feet near shore and 2 to 3 feet offshore. The one change will be a little bit more in convective activity as an upper level high weakens allowing showers and thunderstorms to increase in coverage. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 94 75 94 75 / 50 20 30 10 LCH 92 78 93 79 / 30 10 30 10 LFT 93 78 93 78 / 50 20 40 10 BPT 93 77 93 78 / 30 10 20 10 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && PUBLIC...08
Hazardous weather outlook, Jul 10, 4:13 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 AM CDT SUN JUL 10 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 111115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 413 AM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY FROM LATE MORNING TO EARLY EVENING. SOME OF THE STORMS WILL PRODUCE BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NOT MUCH CHANGE IN THE WEATHER PATTERN WITH A DAILY DOSE OF SCATTERED SHOWERS AND THUNDERSTORMS. AGAIN...SOME OF THE STORMS WILL PRODUCE BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-111115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 413 AM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY NEAR SHORE AND FOR THE COASTAL LAKES AND BAYS. THE BEST CHANCE WILL BE DURING THE LATE MORNING INTO AFTERNOON HOURS. SOME OF THE STORMS WILL PRODUCE LOCALLY HIGHER WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NOT MUCH CHANGE IN THE WEATHER PATTERN IS EXPECTED. THEREFORE...SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE EACH DAY. SOME OF THE STORMS WILL PRODUCE LOCALLY HIGHER WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Special weather statement, Jul 10, 11:27 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1127 AM CDT SUN JUL 10 2016
LAZ028-101715-
RAPIDES LA-
1127 AM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES PARISH UNTIL
1215 PM CDT...
AT 1126 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GARDNER...OR 8 MILES SOUTH OF BOYCE...MOVING NORTHEAST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...BOYCE...ALEXANDRIA INTERNATIONAL AIRPORT...
OTIS AND GARDNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3143 9269 3141 9268 3141 9269 3140 9269
3140 9267 3139 9266 3142 9250 3133 9240
3115 9269 3128 9284 3145 9269 3145 9268
TIME...MOT...LOC 1626Z 225DEG 11KT 3127 9271Special weather statement, Jul 10, 12:09 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1209 PM CDT SUN JUL 10 2016
LAZ031-041-042-101800-
JEFFERSON DAVIS LA-ALLEN LA-CALCASIEU LA-
1209 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALLEN...
NORTHWESTERN JEFFERSON DAVIS AND NORTHEASTERN CALCASIEU PARISHES
UNTIL 100 PM CDT...
AT 1209 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MOSS BLUFF...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...WESTLAKE...WELSH...IOWA...KINDER...FENTON...
MOSS BLUFF...GILLIS...BULLER...LEBLEU SETTLEMENT...PINE ISLAND...
TOPSY AND LACASSINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3036 9330 3040 9317 3040 9313 3042 9313
3052 9282 3026 9274 3018 9325
TIME...MOT...LOC 1709Z 254DEG 22KT 3029 9320
BRAZZELLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:27 AM CDT | Special Weather Statement | LCH | Rapides | 48 min |
| Jul 10, 12:09 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 51 min |
| Jul 10, 12:38 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 52 min |
| Jul 10, 12:57 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 48 min |
| Jul 10, 2:11 PM CDT | Special Weather Statement | LCH | Vernon | 49 min |
| Jul 10, 2:24 PM CDT | Special Weather Statement | LCH | Calcasieu | 51 min |
| Jul 10, 2:50 PM CDT | Special Weather Statement | LCH | Rapides | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.